Hypoelliptic estimates for some linear diffusive kinetic equations
Journées équations aux dérivées partielles (2010), article no. 9, 13 p.

This note is an announcement of a forthcoming paper [13] in collaboration with K. Pravda-Starov on global hypoelliptic estimates for Fokker-Planck and linear Landau-type operators. Linear Landau-type equations are a class of inhomogeneous kinetic equations with anisotropic diffusion whose study is motivated by the linearization of the Landau equation near the Maxwellian distribution. By introducing a microlocal method by multiplier which can be adapted to various hypoelliptic kinetic equations, we establish optimal global hypoelliptic estimates with loss of 4/3 derivatives in a Sobolev scale exactly related to the anisotropy of the diffusion.

DOI: 10.5802/jedp.66
Classification: 35H10,  35H20,  35B65,  82C40
Keywords: Kinetic equations, Regularity, global hypoelliptic estimates, hypoellipticity, anisotropic diffusion, Wick quantization, Landau, Fokker-Planck
Hérau, Frédéric 1

1 Laboratoire de Mathématiques Jean Leray 2, rue de la Houssinière - BP 92208 F-44322 Nantes Cedex 3
@article{JEDP_2010____A9_0,
     author = {H\'erau, Fr\'ed\'eric},
     title = {Hypoelliptic estimates for some linear diffusive kinetic equations},
     journal = {Journ\'ees \'equations aux d\'eriv\'ees partielles},
     eid = {9},
     publisher = {Groupement de recherche 2434 du CNRS},
     year = {2010},
     doi = {10.5802/jedp.66},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/jedp.66/}
}
TY  - JOUR
AU  - Hérau, Frédéric
TI  - Hypoelliptic estimates for some linear diffusive kinetic equations
JO  - Journées équations aux dérivées partielles
PY  - 2010
DA  - 2010///
PB  - Groupement de recherche 2434 du CNRS
UR  - http://archive.numdam.org/articles/10.5802/jedp.66/
UR  - https://doi.org/10.5802/jedp.66
DO  - 10.5802/jedp.66
LA  - en
ID  - JEDP_2010____A9_0
ER  - 
%0 Journal Article
%A Hérau, Frédéric
%T Hypoelliptic estimates for some linear diffusive kinetic equations
%J Journées équations aux dérivées partielles
%D 2010
%I Groupement de recherche 2434 du CNRS
%U https://doi.org/10.5802/jedp.66
%R 10.5802/jedp.66
%G en
%F JEDP_2010____A9_0
Hérau, Frédéric. Hypoelliptic estimates for some linear diffusive kinetic equations. Journées équations aux dérivées partielles (2010), article  no. 9, 13 p. doi : 10.5802/jedp.66. http://archive.numdam.org/articles/10.5802/jedp.66/

[1] R. Alexandre, Y. Morimoto, S. Ukai, C-J. Xu, T. Yang, Uncertainty principle and kinetic equations, J. Funct. Anal. 255, no. 8, 2013-2066 (2008). | MR | Zbl

[2] R. Alexandre, Y. Morimoto, S. Ukai, C-J. Xu, T. Yang, The Boltzmann equation without angular cutoff. Global existence and full regularity of the Boltzmann equation without angular cutoff. Part I : Maxwellian case and small singularity, preprint (2009), http://arxiv.org/abs/0912.1426

[3] P. Bolley, J. Camus, J. Nourrigat, La condition de Hörmander-Kohn pour les opérateurs pseudo-différentiels, Comm. Partial Differential Equations, 7, no. 2, 197-221 (1982). | MR | Zbl

[4] F. Bouchut, Hypoelliptic regularity in kinetic equations, J. Math. Pures Appl. (9) 81, no. 11, 1135-1159 (2002). | MR | Zbl

[5] H. Chen, W-X. Li, C-J. Xu, Propagation of Gevrey regularity for solutions of Landau equations, Kinet. Relat. Models, 1, no.3, 355-368 (2008). | MR | Zbl

[6] H. Chen, W-X. Li, C-J. Xu, Gevrey regularity for solution of the spatially homogeneous Landau equation, Acta Math. Sci. Ser. B Engl. Ed. 29, no. 3, 673-686 (2009). | MR

[7] H. Chen, W-X. Li, C-J. Xu, Gevrey hypoellipticity for linear and non-linear Fokker-Planck equations, J. Differential Equations, 246, no. 1, 320-339 (2009). | MR | Zbl

[8] J-P. Eckmann, M. Hairer, Spectral properties of hypoelliptic operators, Comm. Math. Phys. 235, no. 2, 233-253 (2003). | MR | Zbl

[9] C. Fefferman, D.H. Phong, The uncertainty principle and sharp Gårding inequalities, Comm. Pure Appl. Math. 34, no. 3, 285-331 (1981). | MR | Zbl

[10] Y. Guo, The Landau equation in a periodic box, Comm. Math. Phys. 231, no. 3, 391-434 (2002). | MR | Zbl

[11] B. Helffer, F. Nier, Hypoelliptic estimates and spectral theory for Fokker-Planck operators and Witten Laplacians, Lecture Notes in Mathematics, 1862, Springer-Verlag, Berlin (2005). | MR | Zbl

[12] F. Hérau, F. Nier, Isotropic hypoellipticity and trend to equilibrium for the Fokker-Planck equation with a high-degree potential, Arch. Ration. Mech. Anal. 171, no. 2, 151-218 (2004). | MR | Zbl

[13] F. Hérau, K. Pravda-Starov, Anisotropic hypoelliptic estimates for Landau-type operators, submitted (2010).

[14] F. Hérau, J. Sjöstrand, C. Stolk, Semiclassical analysis for the Kramers-Fokker-Planck equation, Comm. Partial Differential Equations, 30, no. 4-6, 689-760 (2005). | MR | Zbl

[15] L. Hörmander, Hypoelliptic second order differential equations, Acta Math. 119, 147-171 (1967). | MR | Zbl

[16] L. Hörmander, The analysis of linear partial differential operators, vol. I-IV, Springer-Verlag (1985).

[17] J.J. Kohn, Pseudodifferential operators and hypoellipticity, Partial differential equations (Proc. Sympos. Pure Math., Vol. XXIII, Univ. California, Berkeley, Calif., 1971), pp. 61-69, Amer. Math. Soc., Providence, R.I. (1973). | MR | Zbl

[18] N. Lerner, The Wick calculus of pseudo-differential operators and some of its applications, Cubo Mat. Educ. 5, no. 1, 213-236 (2003). | MR

[19] N. Lerner, Metrics on the phase space and non-selfadjoint pseudo-differential operators, Pseudo-Differential Operators, Theory and Applications, Vol. 3, Birkhäuser (2010). | MR | Zbl

[20] C. Mouhot, L. Neumann, Quantitative perturbative study of convergence to equilibrium for collisional kinetic models in the torus, Nonlinearity, 19, no. 4, 969-998 (2006). | MR | Zbl

[21] Y. Morimoto, C-J. Xu, Hypoellipticity for a class of kinetic equations, J. Math. Kyoto Univ. 47, no. 1, 129-152 (2007). | MR | Zbl

[22] Y. Morimoto, C-J. Xu, Ultra-analytic effect of Cauchy problem for a class of kinetic equations, J. Differential Equations, 247, no. 2, 596-617 (2009). | MR | Zbl

[23] K. Pravda-Starov, Subelliptic estimates for quadratic differential operators, to appear in American Journal of Mathematics (2010), http://arxiv.org/abs/0809.0186

[24] L.P. Rothschild, E.M. Stein, Hypoelliptic differential operators and nilpotent groups, Acta Math. 137, no. 3-4, 247-320 (1976). | MR | Zbl

[25] C. Villani, A review of mathematical topics in collisional kinetic theory, Handbook of mathematical fluid dynamics, Vol. I, 71-305, North-Holland, Amsterdam (2002). | MR | Zbl

[26] C-J. Xu, Fourier analysis of non-cutoff Boltzmann equations, Lectures on the Analysis of Nonlinear Partial Differential Equations, Vol. 1, Morningside Lectures in Mathematics, Higher Education Press and International Press Beijing-Boston, 585-197 (2009).

Cited by Sources: